Ask a doctor

Juverderm Causing Issues?

had Juv and botox put in end of dec 12, then two weeks later wanted more Juv around my Nasal folds and my lips. She put a lot more on my right side and close to my nose area. one week later had issues with dizzy, low humming in ear, sinuses always hurt, jaw issues-but no infection. also keep getting swollen lymps nodes on right side. Could juv have caused auto immune reaction? If so will it go away once it dissolves? Could it have traveled to brain some how, if so will it go away?

Doctor Answers (9)

Unlikely related to Juvederm

+2

Although the timing of your symptoms were very close to the time of your Juvederm injection, I believe that the symptoms are unlikely to be related to a reaction to Juvederm. Your symptoms appear to be indicative of a viral infection that has also affected the nerves for hearing and balance. Unless you find redness and swelling at the site of injection, I would check with your primary physician or ENT about your symptoms.


Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 14 reviews

Juvederm causing issues

+2

Juvederm doesn't travel to the brain and doesn't have the ability to do that from the NLF region, so don't worry about that. These other issues seem like you have some type of infection. Whether that's from the Juvederm (this would be extremely rare) or something else, I'm not sure. So the best bet is to follow up with your injector (who I hope is a physician) and get an assessment. If you have some type of infection, antibiotics should clear it up. You can have the Juvederm removed with hyaluronidase, but I wouldn't tell you to do that unless your physician finds some needs to come out.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

Juverderm Causing Issues?

+1

Most likely the symptoms you are feeling are unrelated from the Juvederm/Botox that was previously injected. Contact your medical provider immediately for further assistance 

Kenneth B. Hughes, MD
Los Angeles Plastic Surgeon
5.0 out of 5 stars 209 reviews

You might also like...

Juvederm causing issues?

+1

Juvederm and Botox will not migrate following injection, and would not cause a systemic response or auto-immune reaction. I would recommend speaking with your provider, as you may be experiencing another issue that requires treatment. 

Paul S. Nassif, MD
Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 32 reviews

Issues following Juvederm treatment

+1

Hello, and sorry to hear about the side effects you experienced. In general, the side effects associated with Juvederm may include the following:

1) Tenderness around the injection site
2) Redness
3) Light bruising
4) Minor swelling
5) Lumps or bumps

The issues you are experiencing are not likely due to your treatment. The Juvederm will stay localized to the area it is injected, and not cause any systemic problems. I would recommend visiting your provider as soon as possible and having an evaluation, as there may be a more serious issue that needs attention. I hope this helps, and best of luck.

Jonathan Kulbersh, MD
Charlotte Facial Plastic Surgeon
5.0 out of 5 stars 23 reviews

Possible complications of Juvederm

+1

More than likely the symptoms that you are describing are not related to the injection of either Botox or Juvederm.  I am sure that given a few days it should resolve spontaneously.  

Jeffrey Zwiren, MD
Atlanta Plastic Surgeon
5.0 out of 5 stars 9 reviews

Juvederm causing issues?

+1

The issues you described don't sound like any I've heard of Juvederm causing.     If a nerve was injected it could cause pain and paresthesias but that would be more like tingling, prickling or burning, or itching with pain.  You need to be seen and evaluated for other possible causes. 

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 140 reviews

Juverderm Causing Issues?

+1

It is unlikely that Juvederm is causing the issues you are describing.  I recommend that you see your physician for evaluation.  You may have sinus and/or ear infection that is unrelated to the Juvederm injection.  (This answer is not intended nor implied to be a substitute for medical advice. The information presented in this posting is for patients’ general education only.  Always seek the advice of your physician or other qualified healthcare provider for further evaluation of your individual case.)

Mireille Chae, MD
Seattle Dermatologist
5.0 out of 5 stars 1 review

Juvederm side effects

+1

Your symptoms seem unrelated to Botox or Juvederm. See you primary care physician for an evaluation.

Mitesh Kapadia, MD, PhD
Boston Oculoplastic Surgeon
5.0 out of 5 stars 84 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.